ISSN 2149-2247 | E-ISSN 2149-2549
Case Report
An Unusual Suicidal Attempt with Injection of Thinner into The Left Arm Presenting with Severe Soft Tissue Infection: A Case Report
1 Department of Internal Medicine, Erciyes University Faculty of Medicine, Kayseri, Turkey  
2 Department of Orthopedics and Traumatology, Erciyes University Faculty of Medicine, Kayseri, Turkey  
3 Department of Infectious Diseases and Clinical Microbiology, Erciyes University Faculty of Medicine, Kayseri, Turkey  
Erciyes Med J 2018; 40: 93-94
DOI: 10.5152/etd.2018.0127
Key Words: Paint thinner, suicidal injection, abscess, soft tissue infection
Abstract

 

A thinner is an industrial solvent that is composed of some aromatic hydrocarbons. Acute or chronic intoxication is frequently seen among industrial workers who inhale solvent vapor and in teenager’s abuse using thinner. Suicidal injection use of a thinner is very rare. An 18-year-old young boy presented to our department with pain and swelling in his left arm.  His complaints had started three days after he attempted suicide with the injection of a paint thinner. High fever, extensive swelling, and local warming in the left arm from the shoulder to the over hand was observed on admission. His leukocyte count was 26820/mm3 and CRP level was 194mg/L. Because his clinical picture mimicked severe soft tissue infection, antibiotic treatment was initiated. Abscess formation developed at the injection site on day eight, and surgical drainage was performed. Upon clinical and laboratory improvement, the patient was discharged on the 16th day of therapy. This case is presented here and highlights attempted suicide using a paint thinner injection.


Cite this article as: Abedi AH, Karaman İ, Doğanay M. An Unusual Suicidal Attempt with Injection of Thinner into The Left Arm Presenting with Severe Soft Tissue Infection: A Case Report. Erciyes Med J 2018; 40(2): 93-4

Key Words
Authors
All
Author’s Corner
Survey
AVES | Copyright © 2018 Erciyes University Faculty of Medicine | Latest Update: 21.06.2018